MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. CREO STABILIZATION SYSTEM; CREO AMP 6.5X45MM MODULAR SCREW

GLOBUS MEDICAL, INC. CREO STABILIZATION SYSTEM; CREO AMP 6.5X45MM MODULAR SCREW
Model Number 1067.1645
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 06/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being resubmitted for an incident that occurred earlier.A creo amp 6.5x45mm modular screw shaft and a polyaxial threaded tulip were received for evaluation.It was reported that a revision surgery was needed due a creo amp screw touching a nerve root.Visual inspection of the assembled screw showed deformation in the tulip threads localized to the minor diameter of the second and third threads.Damage was visible on the superior surface and minor diameter radii of the hexalobular drive feature of the screw shank.Bioburden was found in the tulip threads and in the screw shank drive feature as well.During functional evaluation of the screw, the screw head was remobilized according to the procedure outlined in the related surgical technique guide.The previously mentioned deformation prevented the screw from being assembled with a threaded rigid driver.The observed deformation is typically found when attempting to improperly attach a driver to the screw when the screw shank drive feature is inaccessible due to the tulip being locked at an angle relative to the screw shank.The surgical technique guide indicates the screw head should be remobilized when the drive feature of the screw shank is inaccessible.The proper remobilization technique and associated order of operations can be found in the surgical technique guide.However, because the exact surgical conditions during the initial surgery cannot be identified or replicated to determine the initial placement of the screw in relation to the nerve roots which prompted the revision surgery, no determinations could be made as to the cause of the reported issue.
 
Event or Problem Description
It was reported that a revision surgery was done to reposition a creo amp 6.5x45mm modular screw that was touching the nerve root.This event occurred in australia.

Brand Name
CREO STABILIZATION SYSTEM
Common Device Name
CREO AMP 6.5X45MM MODULAR SCREW
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key18837604
Report Number3004142400-2023-00115
Device Sequence Number12627097
Product Code MNH
UDI-Device Identifier00889095016543
UDI-Public00889095016543
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K124058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1067.1645
Device Lot NumberBAT516DD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2023
Initial Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale